Geometry & Topology

Gromov–Witten invariants of blow-ups along submanifolds with convex normal bundles

Hsin-Hong Lai

Full-text: Open access

Abstract

When the normal bundle NZX is convex with a minor assumption, we prove that genus0 GW–invariants of the blow-up BlZX of X along a submanifold Z, with cohomology insertions from X, are identical to GW–invariants of X. Under the same hypothesis, a vanishing theorem is also proved. An example to which these two theorems apply is when NZX is generated by its global sections. These two main theorems do not hold for arbitrary blow-ups, and counterexamples are included.

Article information

Source
Geom. Topol., Volume 13, Number 1 (2009), 1-48.

Dates
Received: 13 March 2008
Revised: 21 July 2008
Accepted: 5 June 2008
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.gt/1513800174

Digital Object Identifier
doi:10.2140/gt.2009.13.1

Mathematical Reviews number (MathSciNet)
MR2469512

Zentralblatt MATH identifier
1159.14030

Subjects
Primary: 14N35: Gromov-Witten invariants, quantum cohomology, Gopakumar-Vafa invariants, Donaldson-Thomas invariants [See also 53D45]
Secondary: 53D45: Gromov-Witten invariants, quantum cohomology, Frobenius manifolds [See also 14N35] 14E05: Rational and birational maps

Keywords
Gromov–Witten invariants blow-ups

Citation

Lai, Hsin-Hong. Gromov–Witten invariants of blow-ups along submanifolds with convex normal bundles. Geom. Topol. 13 (2009), no. 1, 1--48. doi:10.2140/gt.2009.13.1. https://projecteuclid.org/euclid.gt/1513800174


Export citation

References

  • K Behrend, Gromov-Witten invariants in algebraic geometry, Invent. Math. 127 (1997) 601–617
  • K Behrend, B Fantechi, The intrinsic normal cone, Invent. Math. 128 (1997) 45–88
  • J Bryan, D Karp, The closed topological vertex via the Cremona transform, J. Algebraic Geom. 14 (2005) 529–542
  • T Coates, A Givental, Quantum Riemann–Roch, Lefschetz and Serre, Ann. of Math. $(2)$ 165 (2007) 15–53
  • W Fulton, Intersection theory, Ergebnisse der Math. und ihrer Grenzgebiete [Results in Math. and Related Areas] (3) 2, Springer, Berlin (1984)
  • W Fulton, R Pandharipande, Notes on stable maps and quantum cohomology, from: “Algebraic geometry–-Santa Cruz 1995”, Proc. Sympos. Pure Math. 62, Amer. Math. Soc. (1997) 45–96
  • A Gathmann, Counting rational curves with multiple points and Gromov–Witten invariants of blow-ups
  • A Gathmann, Gromov–Witten and degeneration invariants: computation and enumerative significance, PhD thesis, University of Hannover (1998)
  • A Gathmann, Gromov–Witten invariants of blow-ups, J. Algebraic Geom. 10 (2001) 399–432
  • T Graber, R Pandharipande, Localization of virtual classes, Invent. Math. 135 (1999) 487–518
  • T Graber, R Vakil, Relative virtual localization and vanishing of tautological classes on moduli spaces of curves, Duke Math. J. 130 (2005) 1–37
  • J Hu, Gromov–Witten invariants of blow-ups along points and curves, Math. Z. 233 (2000) 709–739
  • J Hu, Gromov–Witten invariants of blow-ups along surfaces, Compositio Math. 125 (2001) 345–352
  • J Hu, T-J Li, Y Ruan, Birational cobordism invariance of uniruled symplectic manifolds, Invent. Math. 172 (2008) 231–275
  • E-N Ionel, T H Parker, The symplectic sum formula for Gromov–Witten invariants, Ann. of Math. $(2)$ 159 (2004) 935–1025
  • Y-H Kiem, J Li, Gromov–Witten invariants of varieties with holomorphic $2$–forms
  • B Kim, A Kresch, T Pantev, Functoriality in intersection theory and a conjecture of Cox, Katz, and Lee, J. Pure Appl. Algebra 179 (2003) 127–136
  • A Kresch, Canonical rational equivalence of intersections of divisors, Invent. Math. 136 (1999) 483–496
  • A Kresch, Cycle groups for Artin stacks, Invent. Math. 138 (1999) 495–536
  • J Lee, T H Parker, A structure theorem for the Gromov–Witten invariants of Kähler surfaces, J. Differential Geom. 77 (2007) 483–513
  • A-M Li, Y Ruan, Symplectic surgery and Gromov–Witten invariants of Calabi–Yau $3$–folds, Invent. Math. 145 (2001) 151–218
  • J Li, A degeneration formula of GW–invariants, J. Differential Geom. 60 (2002) 199–293
  • J Li, G Tian, Virtual moduli cycles and Gromov–Witten invariants of algebraic varieties, J. Amer. Math. Soc. 11 (1998) 119–174
  • B H Lian, K Liu, S-T Yau, Mirror principle. I, Asian J. Math. 1 (1997) 729–763
  • C-H Liu, S-T Yau, A degeneration formula of Gromov–Witten invariants with respect to a curve class for degenerations from blow-ups
  • D Maulik, R Pandharipande, A topological view of Gromov–Witten theory, Topology 45 (2006) 887–918
  • D McDuff, Hamiltonian $S^1$ manifolds are uniruled
  • Y Ruan, Surgery, quantum cohomology and birational geometry, from: “Northern California Symplectic Geometry Seminar”, Amer. Math. Soc. Transl. Ser. 2 196, Amer. Math. Soc. (1999) 183–198